Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 136, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 12, 2011, 3:52 PM CDT for Brookings County, South Dakota. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 17, 2011, 7:43 AM CDT
- In force
- 5 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Bruce (BRCS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 12, 12:00 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 12, 12:00 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1200 PM CDT TUE JUL 12 2011 .DISCUSSION... BROAD BAND OF SHOWERS WITH SOME ISOLATED EMBEDDED THUNDERSTORMS CONTINUES TO DISSIPATE OVER THE FORECAST AREA AS THE MAIN MID LEVEL FRONTOGENETIC FEATURE SINKS SOUTH AND EASTWARD SHOWERS PRETTY MUCH HAVE ENDED FOR ALL BUT THE EXTREME SOUTHEAST PORTIONS OF THE CWA...HOWEVER SOME LOW CLOUDS AND SPRINKLES OR DRIZZLE IS FALLING ACROSS POCKETS OF THE REGION BEHIND THE SHOWER BAND. HAVE UPDATED TO DECREASE PRECIPITATION CHANCES FOR THIS AFTERNOON ACROSS THE BOARD. && .AVIATION... OCCASIONAL MVFR CEILINGS WILL PERSIST INTO THE EARLY AFTERNOON WITH STRATUS AND POCKETS OF SPRINKLES PUSHING EASTWARD ACROSS THE FORECAST AREA BEHIND AND EXITING BAND OF SHOWERS. EXPECT SOME IMPROVEMENT THIS AFTERNOON...HOWEVER SOME LINGERING MOISTURE COULD BRING A RETURN TO MVFR CEILINGS AFTER 10Z TONIGHT. RAIN CHANCES RETURN LATE TONIGHT THROUGH MUCH OF WEDNESDAY. && .PREV DISCUSSION... LARGE AREA OF CONVECTION IS EXPECTED TO MAKE ITS WAY ACROSS THE FORECAST AREA TODAY. FAIRLY IMPRESSIVE LOOKING BOW ECHO LOCATED ON THE BACK EDGE OF THE CONVECTION RACING ACROSS NORTHERN NEBRASKA...BUT INVERSION IS HOLDING TOUGH FOR THE MOST PART ONLY ALLOWING WINDS TO BRIEFLY REACH THE SURFACE IF AT ALL. WILL HAVE TO WATCH RAINFALL AMOUNTS TODAY ESPECIALLY SOUTH OF INTERSTATE 90. AM MOST CONCERNED ABOUT LOCATIONS IN NORTHWEST IOWA WHERE HEAVY RAINFALL OCCURRED EARLY MONDAY MORNING. HAVE FOCUSED POPS ALONG STRONG MID LEVEL FRONTOGENESIS THAT SLOWLY MIGRATES THROUGH THE FORECAST AREA. HAVE EMPHASIZED SHOWERS MORE THAN THUNDERSTORMS WITH OVERALL LACK OF INSTABILITY...WITH EXCEPTION OF FAR SOUTHERN EDGE OF FORECAST AREA. CLOUDS AND RAIN SHOULD KEEP MIXING FAIRLY LOW FOR THIS TIME OF YEAR AND EXPECT HIGHS TO ONLY CLIMB INTO THE LOWER 70S WITH 925 HPA TEMPERATURES IN THE UPPER TEENS. AS UPPER LEVEL WAVE MOVES FROM THE SOUTHWEST TUESDAY NIGHT...LOWER LEVEL MOISTURE INCREASES AND EXPECT THUNDERSTORMS TO REDEVELOP ACROSS NORTHERN NEBRASKA AND LIFT NORTHEAST THROUGH THE OVERNIGHT HOURS. ATMOSPHERE REMAINS VIRTUALLY UNCAPPED WITH WEAK LIFT FROM RIGHT REAR OF UPPER LEVEL JET STREAK POSITIONED TO THE NORTH ACROSS EASTERN NORTH DAKOTA. EXPECT ROUNDS OF THUNDERSTORMS TO MOVE ACROSS THE AREA AS A SERIES OF SHORT WAVES MOVE THROUGH THE AREA WITH INCREASING WARM AIR ADVECTION/THETA E ADVECTION. CONVECTION WILL ONCE AGAIN KEEP HIGH TEMPERATURES DOWN IN THE 70S. STRONG 850 WARM AIR ADVECTION/THETA-E ADVECTION GRADUALLY MIGRATES NORTH WEDNESDAY NIGHT INTO THURSDAY AS STRONG CAP MOVES INTO THE REGION. EVEN THOUGH INSTABILITY INCREASES...HAVE KEPT POPS FOCUSED IN THE EAST ON THURSDAY AS 700 MB TEMPS CLIMB TO 12-13 DEGREES C. THEREAFTER...LOOKS LIKE A VERY WARM...DRY AND MUGGY WEEKEND WITH LARGE UPPER LEVEL RIDGE MOVING INTO THE CENTRAL PORTION OF THE US. HIGHS WILL BE WELL INTO THE 90S AND WITH STRONG ELEVATED INVERSION...IT WILL BE HARD TO MIX OUT LOW LEVEL MOISTURE. AS SUCH...WILL LIKELY SEE DEW POINTS WELL INTO THE 70S...AND HEAT ADVISORY TYPE CONDITIONS MUCH OF THE WEEKEND. .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 12, 12:51 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1251 PM CDT TUE JUL 12 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1251 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX AND LITTLE SIOUX RIVER BASINS OVER THE NEXT FEW DAYS DUE TO RECENT HEAVY RAINS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ROUNDS OF THUNDERSTORMS ARE EXPECTED ON WEDNESDAY BUT ARE NOT EXPECTED TO BE SEVERE. ELEVATED STORMS ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT. THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS ALONG THE MISSOURI RIVER VALLEY. HOT AND HUMID CONDITIONS WILL SET IN THURSDAY AND CONTINUE INTO EARLY NEXT WEEK. HEAT INDICES ARE EXPECTED TO CLIMB TO 105 TO 115 ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:02 AM CDT | River Flood Warning | FSD | Minnehaha | 27 hr |
| Jul 12, 3:26 AM CDT | Flash Flood Warning | FSD | Charles Mix, Gregory | 3 hr |
| Jul 12, 3:52 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 14 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.